Medicinski pregled 2003 Volume 56, Issue 1-2, Pages: 85-88
Full text ( 798 KB)
Pulmonary thromboembolism and deep vein thrombosis in antiphospholipid syndrome: Case report
Vučićević-Trobok Jadranka, Bogdanov Biljana, Trifković Miroslava
Introduction Systemic lupus erythematosus is a multisystemic disease of unknown etiology with diverse clinical symptoms depending on the organ affected. Plasma of affected patients contains a specific anticoagulant called lupus anticoagulant. It is an antibody which belongs to the class of antiphospholipid antibodies which bind to phospholipid-binding proteins molecules of natural coagulation inhibitors, thus increasing the risk of thrombosis. Systemic lupus erythematosus commonly affects the skin, joints serosa, hematopoietic tissue, kidneys and the nervous system. Pulmonary symptoms may manifest as pleurisy, pneumonia, chronic interstitial pulmonary disease, but pulmonary thromboembolism is the most common pulmonary manifestation. Case Report This is a case report of a young female patient who has been suffering from systemic lupus erythematosus for twenty years She was treated for superficial thrombophlebitis for several times. She was admitted to our hospital a year before, when she developed pulmonary thromboembolism following deep venous thrombosis of the right leg, although at that time she was treated by oral anticoagulants. She was discharged from hospital with vena cava filter placement and further anticoagulant treatment In a one year period she was hospitalized again due to relapse pulmonary of thromboembolism. Discussion Thrombotic complications in systemic lupus are more frequent in patients with antiphospholipid antibodies. Prevention of thrombotic complications by anticoagulant agents in patients who already developed thrombotic manifestations is considered necessary. Conclusion Anticoagulant treatment should be, for preventive reasons, introduced in all patients with a systemic disease and with anticoagulant factor, even if they haven't developed a thrombotic attack and they should undergo prothrombin time measurements and INR: 3-4.
Keywords: pulmonary embolism, antiphospholipid syndrome, lupus erythematosus, systemic, lupus coagulation inhibitor
More data about this article available through SCIndeks